Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 6, 2007, 6:31 AM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 6, 2007, 11:00 AM PDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 6:31 AM PDT (13:31 UTC)
- In effect from
- Jul 6, 2007, 11:00 AM PDT
- Expired
- Jul 6, 2007, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:19 PM PDT | HAIL 0.88 | 1 N Lakeview, OR | SPOTTER REPORTED NICKEL SIZE HAIL ALSO REPORTED LITTLE WIND WITH STORM, LOTS OF CLOUD TO CLOUD LIGHTNING. |
| Jul 6, 7:01 PM PDT | HAIL 0.75 | 2 Sw Macdoel, CA | HEAVY RAIN. |
| Jul 6, 7:40 PM PDT | HEAVY RAIN 1.13 | 2 Sw Macdoel, CA | SIGNIFICANT HAIL DAMAGE REPORTED TO LOCAL STRAWBERRY FIELDS. |
| Jul 6, 9:00 PM PDT | TSTM WND GST 80 | N Bonanza, OR | 12-INCH DIAMETER TREE LIMB SNAPPED AND SMALL JUNIPER TREE DOWNED...NUMEROUS POWER LINES DOWN. HAIL ALSO REPORTEDLY COVERED THE GROUND...UP TO 8 INCHES IN DRIFTS. |
| Jul 6, 9:00 PM PDT | HAIL 0.88 | N Bonanza, OR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 061331 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 631 AM PDT FRI JUL 6 2007 ORZ625-062230- /O.UPG.KMFR.FW.A.0003.070706T2100Z-070707T0400Z/ /O.NEW.KMFR.FW.W.0004.070706T1800Z-070707T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 631 AM PDT FRI JUL 6 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS WITH LITTLE OR NO RAIN COMBINED WITH DRY FUELS ACROSS ZONE 625 INCLUDING THE FREMONT NATIONAL FOREST AND THE BLM LANDS OF LAKE COUNTY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE DISTURBANCE ROTATES NORTH THROUGH THE REGION TODAY THROUGH TONIGHT. DRY THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL INCREASE WITH TIME. SOME STORMS COULD PRODUCE STRONG AND ERRATIC WIND GUSTS OF 40 TO 50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ284-285-ORZ624-062230- /O.NEW.KMFR.FW.W.0004.070706T1800Z-070707T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 631 AM PDT FRI JUL 6 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE COMBINATION OF THUNDERSTORMS WITH LITTLE OR NO RAIN AND DRY FUELS ACROSS ZONES 624 IN OREGON AND ZONES 284 AND 285 IN CALIFORNIA INCLUDING THE WINEMA...MODOC AND KLAMATH NATIONAL FORESTS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE DISTURBANCE ROTATES NORTH THROUGH THE REGION TODAY THROUGH TONIGHT. DRY THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL INCREASE WITH TIME. SOME STORMS COULD PRODUCE STRONG AND ERRATIC WIND GUSTS OF 40 TO 50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTS
2 follow-up statements
000 WWUS86 KMFR 062218 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 318 PM PDT FRI JUL 6 2007 CAZ284-285-ORZ624-625-070600- /O.CON.KMFR.FW.W.0004.000000T0000Z-070707T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 318 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS WITH LITTLE OR NO RAIN COMBINED WITH DRY FUELS FOR ZONES 624 AND 625 IN OREGON INCLUDING THE FREMONT NATIONAL FOREST AND THE BLM LANDS OF LAKE COUNTY AND ZONES 284 AND 285 IN CALIFORNIA INCLUDING THE WINEMA...MODOC AND KLAMATH NATIONAL FORESTS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE DISTURBANCE ROTATES NORTH THROUGH THE REGION THIS EVENING. DRY THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL INCREASE WITH TIME. SOME STORMS COULD PRODUCE STRONG AND ERRATIC WIND GUSTS OF 40 TO 50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
000 WWUS86 KMFR 070543 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1043 PM PDT FRI JUL 6 2007 CAZ284-285-ORZ624-625-070645- /O.EXP.KMFR.FW.W.0004.000000T0000Z-070707T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1043 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THUNDERSTORMS HAVE DIMINISHED RAPIDLY OVER THE PAST HOUR AND ARE NOT EXPECTED TO REDEVELOP TONIGHT. $$ MWJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:30 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 6, 2:30 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PDT FRI JUL 6 2007
.DISCUSSION...UPPER LEVEL RIDGE EAST OF OUR AREA WITH SOUTHERLY
FLOW ALOFT. LOTS OF LOW LEVEL MOISTURE AS INDICATED BY VERY HIGH
SURFACE DEWPOINTS. LAPSE RATES ARE STEEP AS WELL INDICATING A GOOD
POTENTIAL FOR HEAT INDUCED THUNDERSTORM ACTIVITY. WEST OF THE
CASCADES A SIGNIFICANT LOW LEVEL CAP IS IN PLACE AND ALL INDICATIONS
ARE THAT IT WILL REMAIN. THUS THREAT OF THUNDERSTORMS QUITE LOW
WESTSIDE. EASTSIDE AND SISKIYOU COUNTY IS ANOTHER STORY. FORECAST
SOUNDINGS INDICATE ANY CAP WILL BE ERODED AWAY THIS AFTERNOON WITH
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY EXPECTED. ALSO IN THE
MIX IS A SIGNIFICANT SHORTWAVE WORKING ITS WAY NORTH NOW MOVING
THROUGH CENTRAL CALIFORNIA. THIS WILL ACT TO FURTHER SUPPORT LATE
DAY THUNDERSTORM ACTIVITY. WITH FUELS DRY AND THE POTENTIAL IN PLACE
FOR NUMEROUS LIGHTNING STRIKES...WILL ISSUE A RED FLAG WARNING FOR
THE AREAS AFFECTED. THUNDERSTORM ACTIVITY SHOULD BE FURTHER EAST
SATURDAY AND MAY BE WETTER. WILL CONSIDER PUTTING A FIRE WEATHER
WATCH OUT FOR PORTIONS OF OUR EASTSIDE ZONES. MUCH MORE STABLE
CONDITIONS ARE EXPECTED SUNDAY WITH THUNDERSTORM ACTIVITY WELL EAST
OF OUR AREA.
EXTENDED PROGS SHOWING UPPER LEVEL RIDGE CONTINUING JUST EAST OF OUR
AREA WITH THE AIR MASS VERY WARM AND DRY. THUS ABOVE NORMAL
TEMPERATURES TO CONTINUE THROUGH NEXT WEEK. INCREASING SOUTHERLY
FLOW ALOFT MAY ADVECT MOISTURE INTO OUR AREA TOWARDS THE MIDDLE PART
OF NEXT WEEK. THIS WOULD INCREASE THE THREAT OF LATE DAY
THUNDERSTORMS ONCE AGAIN. HAVE OPTED TO INDICATE THIS IN THE
FORECAST.
&&
.AVIATION...PATCHY MVFR CONDITIONS COOS COUNTY WITH LOCAL IFR NEAR
BROOKINGS. THESE CONDITIONS CONTINUING THROUGH LATE MORNING...THEN
VFR. INLAND AREAS VFR WITH INCREASING CUMULUS...THEN ISOLATED TO
SCATTERED THUNDERSTORMS EAST OF THE CASCADES AND ACROSS SISKIYOU
COUNTY THIS AFTERNOON AND EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNIN FROM 2 PM PDT THIS AFTERNOON THROUGH THIS
11 PM PDT ORZ624-625 AND CAZ280-285.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 11 AM PDT TUESDAY
FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT TUESDAY FOR
PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ350-PZZ370.
03/09/09The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:45 PM PDT | Fire Weather Watch | MFR | Harney, Lake | 13 hr |
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.